Missouri, 2006Wildfire in Missouri, January 7, 2006
January 7, 2006 · NWS SGF · 1 event in 1 county or zone
1 wildfire, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Jan 7, 3:38 AM CST, 7 hours 22 minutes earlier.
Area forecast discussion, Jan 7, 3:38 AM CST, 7 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
338 AM CST SAT JAN 7 2006
.DISCUSSION...
CURRENT WATER VAPOR IMAGERY AND RUC ANALYSIS SHOWS NORTHWEST FLOW
ALOFT WITH AN UPPER RIDGE STRETCHED OUT ALONG THE ROCKIES AND A
COUPLE OF WAVES OFF THE WEST COAST. AS THE UPPER DISTURBANCES MOVE
ONSHORE TODAY...THE RIDGE WILL BEGIN TO BREAK DOWN GIVING WAY TO
MORE ZONAL FLOW OVER THE PLAINS. WESTERLY DOWNSLOPE FLOW AT 850MB
LOOKS TO TRANSPORT WARMER AIR IN FROM THE WEST. WHILE THERE WONT BE
A DEEP MIXED LAYER...HIGHS SHOULD REBOUND INTO THE 60S FOR THE
WESTERN 2/3RDS OF THE FORECAST AREA WITH THE WARMEST LOCATIONS
ACROSS SOUTHEAST KANSAS AND SOUTHWEST MISSOURI. WITH A VERY DRY
AIRMASS IN PLACE...RH VALUES WILL PLUMMET BELOW 30 PERCENT THIS
AFTERNOON. SEE THE FOLLOWING FIRE WEATHER DISCUSSION FOR MORE
DETAILS ON THIS SITUATION.
THE NAM AND GFS ARE IN GOOD AGREEMENT WITH BRINGING A SURFACE LOW
ACROSS NORTHERN MISSOURI ON SUNDAY...AND DRAGGING ITS ASSOCIATED
FRONT THROUGH THE FORECAST AREA. THE COOLER AIR BEHIND THE
FRONT REALLY DOESNT SPILL SOUTHWARD UNTIL EVENING. THEREFORE...MOST
LOCATIONS WILL AGAIN WARM INTO THE 60S. SAME DRY STORY...AS NO
PRECIPITATION IS EXPECTED WITH THE FRONT DUE TO A CONTINUED LACK OF
MOISTURE.
FORECAST CONCERN THEN SHIFTS TO AN UPPER SYSTEM ENTERING THE PLAINS
BY MONDAY NIGHT. MODEL SOLUTIONS ARE QUITE A BIT STRONGER AND
FURTHER SOUTH THAN LAST NIGHTS RUNS. TRIMMED BACK THE PREVIOUS
MONDAY NIGHT SLIGHT POPS ACROSS THE AREA TO ONLY THE SOUTHWEST
ZONES...DUE TO THE SLOWER MOVEMENT OF THE UPPER SYSTEM. DID GO
AHEAD AND UP POPS TO 30 PERCENT ACROSS FAR SOUTHERN MISSOURI TUESDAY
INTO TUESDAY NIGHT. DID NOT WANT TO GO ANY HIGHER YET AS THE NAM IS
DRIER...WEAKER AND FASTER WITH THE UPPER WAVE PASSAGE. THE SYSTEM
WILL HAVE TO BE WATCHED HOWEVER...AS THE GFS TRACKS THE SURFACE LOW
FROM NORTHERN LOUISIANA TUESDAY MORNING...TO FAR WESTERN TENNESSEE
BY MIDNIGHT TUESDAY NIGHT. THIS SOLUTION LOOKS TO DEVELOP SOME
DEFORMATION ZONE PRECIP WEST/NORTHWEST OF THE LOW. DID INTRODUCE
SOME RAIN OR LIGHT SNOW WORDING TUESDAY NIGHT AS 1000-500MB
THICKNESSES APPROACH 5400M.
HIGHS WERE ALSO TWEAKED DOWNWARD SEVERAL DEGREES MONDAY THROUGH
WEDNESDAY...DUE TO THE FURTHER SOUTH TRACK OF THE UPPER SYSTEM AND
INCREASED CLOUD COVER.
MADE NO CHANGES TO THE REMAINDER OF THE EXTENDED PERIODS.
SAW
&&
.FIRE WEATHER...
EARLY THIS MORNING...A WEAK SURFACE TROUGH EXTENDS FROM LOW PRESSURE
OVER THE WESTERN GREAT LAKES ACROSS IA INTO EASTERN KS. THIS
TROUGH...COUPLED WITH HIGH PRESSURE CENTERED ALONG THE LA GULF
COAST...HAS TIGHTENED UP THE PRESSURE GRADIENT SOMEWHAT. THIS HAS
RESULTED IN MODERATE-STRONG WESTERLY FLOW AT 1000 AGL AT 35-40
KNOTS. OF COURSE....AT THIS TIME OF DAY...THAT IS NOT MIXING DOWN TO
THE SURFACE WITH A STEEP RADIATION INVERSION. THE PRESSURE GRADIENT
IS EXPECTED TO TEMPORARILY WEAKEN THIS MORNING...AND WITH A VERY
SHALLOW MIXED LAYER...AM NOT EXPECTING ANYTHING RESEMBLING RED FLAG
CRITERIA WINDS THROUGH EARLY AFTERNOON.
IT WILL BE QUITE DRY AND WARM TODAY WITH LOW MIDDAY/AFTERNOON RH
VALUES OF LESS THAN 25 PERCENT...ESPECIALLY IN WESTERN SECTIONS OF
THE CWA. RECENT DROUGHT HAS ALSO BEEN MOST SEVERE IN THE CENTRAL AND
WESTERN OZARKS AND SE KS COUNTIES OVER THE PAST MONTHS...AND THIS
WILL CONTRIBUTE TO BOUNDARY LAYER DRYNESS. LOW PRESSURE WILL DEVELOP
OVER THE HIGH PLAINS OF NEB/KS THIS AFTERNOON THEN SLOWLY MOVE EAST
INTO CENTRAL AND EASTERN KS TONIGHT...THEN ACROSS NORTHERN AND
CENTRAL MO ON SUNDAY. WINDS SHOULD INCREASE ALONG THE WESTERN MO
STATE LINE LATE IN THE DAY AND CONTINUE TONIGHT...WITH SOME GUSTS
ALONG RIDGE TOPS/PLATEAU AS FAR EAST AS THE SPRINGFIELD AREA. WITH
GOOD MIXING TONIGHT...RH RECOVERY WILL BE POOR. AM LEANING TOWARD A
RED FLAG WARNING FOR LATE TODAY AND TONIGHT NEAR AND WEST OF KSGF.
WITH LOW PRESSURE MOVING THROUGH MO ON SUNDAY...MODERATE WEST TO
SOUTHWEST WINDS AND DRY CONDITIONS WILL OCCUR OVER MOST OF THE AREA.
LEAVING THE EXISTING FIRE WEATHER WATCH GOING FOR MOST OF THE REGION
ON SUNDAY SEEMS TO BE THE COURSE OF LEAST REGRET AT THIS POINT. A
RED FLAG WARNING FOR SUNDAY...IF IT IS NEEDED...CAN BE REFINED BY
LATER SHIFTS.
DSA
&&
.AVIATION...
VFR CONDITIONS WILL PREVAIL TODAY...AS ONLY SCATTERED HIGH LEVEL
CLOUDS WILL MOVE OVERHEAD FROM THE NORTHWEST.
SAW
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FIRE WEATHER WATCH ALL OF THE MISSOURI OZARKS.
KS...FIRE WEATHER WATCH FOR EXTREME SOUTHEAST KANSAS.
WFO SGF
Hazardous weather outlook, Jan 7, 4:47 AM CST, 6 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
447 AM CST SAT JAN 7 2006
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-081100-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
447 AM CST SAT JAN 7 2006
...INCREASED FIRE DANGER TODAY AND SUNDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.
.DAY ONE...TODAY AND TONIGHT.
DROUGHT CONDITIONS ACROSS SOUTHEAST KANSAS AND FAR WESTERN
MISSOURI WILL COMBINE WITH WARM TEMPERATURES AND LOW RELATIVE
HUMIDITY VALUES THIS AFTERNOON TO PRODUCE INCREASED FIRE DANGER.
THE FIRE DANGER THREAT WILL EXPAND EASTWARD TONIGHT...AS WINDS BEGIN
TO INCREASE AHEAD OF AN APPROACHING LOW PRESSURE SYSTEM.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
WARM TEMPERATURES AND LOW RELATIVE HUMIDITY VALUES WILL CONTINUE
ACROSS THE AREA...BEFORE A COLD FRONT PUSHES THROUGH THE REGION
BY SUNDAY NIGHT. INCREASED WINDS AHEAD OF THIS FRONT WILL COMBINE
WITH THE WARM AND DRY CONDITIONS ONCE AGAIN PRODUCE AN INCREASED
FIRE DANGER THREAT THROUGH SUNDAY EVENING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)
SAW
Wildfire, Newton
- When
- January 7, 11:00 AM CST to 5:00 PM CST
- Where
- Newton forecast zone
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.906, -94.339 (the zone’s center; the record gives no point)
Several Newton County fire departments and other local agencies battled several timber and grass fires throughout rural sections of the county on a day typical of red flag conditions.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Strong Wind in Washington, January 7, 20061 death · 1 event
- Wildfire in Colorado, January 7 to 12, 2006$1.0 million · 2 events
- High Wind in Nevada, January 7, 2006$50,000 · 85 kt wind · 1 event
- Heavy Snow in Utah, January 7 to 8, 20062 events
- Heat in California, January 7, 20061 event
- High Wind in California, January 7, 200667 kt wind · 1 event
- Wildfire in Missouri, January 7, 20061 event
- High Wind in Nevada, January 7, 200659 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5486467.